Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 6, 2010, 4:38 AM CST for 39 counties in Alabama. It took effect at Feb 6, 2010, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2010, 4:38 AM CST (10:38 UTC)
- In effect from
- Feb 6, 2010, 9:00 AM CST
- Expired
- Feb 6, 2010, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS74 KBMX 061038 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 AM CST SAT FEB 6 2010 ...GUSTY NORTHWEST WINDS TODAY... ALZ011>015-017>050-062300- /O.NEW.KBMX.WI.Y.0005.100206T1500Z-100206T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 438 AM CST SAT FEB 6 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WHICH MOVING AWAY FROM ALABAMA WILL PRODUCE NORTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
1 follow-up statement
288 WWUS74 KBMX 061054 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 AM CST SAT FEB 6 2010 ...GUSTY NORTHWEST WINDS TODAY... ALZ011>015-017>050-062300- /O.CON.KBMX.WI.Y.0005.100206T1500Z-100206T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 454 AM CST SAT FEB 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING AWAY FROM ALABAMA WILL PRODUCE NORTHWEST WINDS OF 15 TO 20 MPH...WITH GUSTS TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:33 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Feb 6, 3:33 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 AM CST SAT FEB 6 2010 .DISCUSSION... 998MB SURFACE LOW OVER THE CAROLINAS WILL PULL COLD AIR SOUTHWARD INTO ALABAMA TODAY. WEST WINDS WILL INCREASE AND BECOME NORTHWEST DURING THE MORNING HOURS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH. A WIND ADVISORY WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA FOR TODAY. DEEP UPPER CYCLONE OVER THE OHIO VALLEY REGION WILL TRACK SOUTHEAST TODAY AND PRODUCE EXTENSIVE CLOUD COVER OVER THE EASTERN UNITED STATES...INCLUDING ALABAMA. IT WILL BE A COLD AND RAW DAY ACROSS CENTRAL ALABAMA WITH TEMPERATURES REMAINING STEADY OR SLOWING RISING THROUGH THE 40S. CLOUDS SHOULD BEGIN TO DISSIPATE TONIGHT AS LOW PRESSURE LIFTS QUICKLY OUT INTO THE ATLANTIC OCEAN AND HIGH PRESSURE BUILDS INTO THE SOUTHEAST STATES. SUNSHINE WILL MAKE A RETURN ON SUNDAY BUT TEMPERATURES WILL REMAIN MUCH BELOW AVERAGE FOR EARLY FEBRUARY. SOUTHERLY FLOW WILL RETURN ON MONDAY AHEAD OF NEXT LOW PRESSURE SYSTEM. RAIN WILL SPREAD INTO WEST ALABAMA BY SUNRISE TUESDAY WITH RAIN SPREADING OVER ENTIRE AREA DURING THE DAY TUESDAY AS COLD FRONT PUSHES THROUGH AREA. MODELS ARE IN GOOD AGREEMENT WITH PROGRESSION OF RAIN. AS WITH MOST SYSTEMS THIS WINTER...ONCE SYSTEM TIMING IS LOCKED IN BY MODELS...IT IS PRUDENT TO GO WITH HIGH RAIN CHANCES. THIS IS PROGRESSIVE SYSTEM AND MOST OF THE RAIN SHOULD BE EXITING EAST ALABAMA BY SUNSET TUESDAY. SOUTHERLY FLOW AHEAD OF COLD FRONT MAY BRING JUST ENOUGH INSTABILITY INTO SOUTHEAST ALABAMA FOR ISOLATED THUNDERSTORMS TUESDAY AFTERNOON. TUESDAYS SYSTEM WILL BRING A SHOT A VERY COLD AIR INTO ALABAMA WEDNESDAY AND THURSDAY WITH MORNING LOWS IN THE 20S. BASED ON 1000-850MB THICKNESS FORECASTS...HIGHS ON WEDNESDAY AND THURSDAY MAY NEED TO BE ADJUSTED DOWNWARD IN LATER FORECASTS...AS GFS MODEL MAY NOT HANDLING STRENGTH OF ARCTIC AIR MASS. THE STRENGTH OF THE AIR MASS WILL CERTAINLY COME INTO PLAY THURSDAY NIGHT AND FRIDAY AS NEXT WEATHER SYSTEM PLOWS ACROSS THE GULF COAST STATES. THE GFS IN THE MORE ROBUST AND FARTHER SOUTH WITH SURFACE LOW THAN ECMWF...SO CONFIDENCE IS NOT HIGH IN THE GFS AT THIS TIME...BUT IT CERTAINLY PAINTS A WINTER TYPE STORM OVER ALABAMA. AT THIS TIME...WILL CONTINUE TO MENTION A MIXTURE OF RAIN/SNOW FOR NORTHERN COUNTIES. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. LOTS MORE DRIZZLE/LIGHT RAIN OUT THERE THAN I THINK THE MODELS REALIZE...AND I THINK THAT MAY BE THE CASE FOR MUCH OF THE OVERNIGHT HOURS. I DECIDED TO GO WITH TEMPORARY LOWER CONDITIONS DURING THE BOUTS OF DRIZZLE...AS I DO THINK THE TREND WILL BE FOR THE PREDOMINANT CONDITION TO BE SLIGHTLY BETTER -- VISIBILITIES AT OR ABOVE 6 MILES AND CEILINGS SOMEWHERE BETWEEN 1000 AND 2000 FEET IN MOST SPOTS. SOONER OR LATER...I THINK THE DRIZZLE DOES END. BUT THE IFR (EVENTUALLY LIFTING TO MVFR CATEGORY) CEILINGS WILL LIKELY CONTINUE FOR AT LEAST ANOTHER 24 HOURS. WINDS WILL INCREASE AND BECOME QUITE GUSTY AFTER 06/1400Z. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 28 47 27 50 / 10 0 0 10 10 ANNISTON 43 30 47 26 54 / 10 0 0 10 10 BIRMINGHAM 43 29 48 28 55 / 10 0 0 10 10 TUSCALOOSA 44 30 50 28 54 / 10 0 0 10 10 CALERA 45 30 49 28 54 / 10 0 0 10 10 AUBURN 45 30 50 27 54 / 10 0 0 10 0 MONTGOMERY 47 33 52 29 58 / 10 0 0 10 0 TROY 48 31 53 28 59 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY ALL COUNTIES 9 AM UNTIL 5 PM TODAY. &&
Hazardous weather outlook, Feb 5, 7:39 PM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 PM CST FRI FEB 5 2010 ALZ011>015-017>050-070100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 739 PM CST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. HEAVY RAINFALL OVER THE PAST 24 HOURS HAS RESULTED IN RISES ON AREA RIVERS...WITH A FEW RIVERS FORECAST TO REACH FLOOD STAGE THIS TONIGHT. PLEASE REFER TO RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE SPECIFIC INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME MINOR RIVER FLOODING IS FORECAST TO CONTINUE THROUGH THE WEEKEND. PLEASE CHECK THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR FURTHER DETAILS. BREEZY CONDITIONS ARE EXPECTED ON SATURDAY AS WELL AS WEDNESDAY. A FEW WIND GUSTS MAY REACH 25 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.